Scott, Bonnie, and everyone -
The Verapamil actually prevented me from getting my cluster (severe) migraines this year so far. I get cluster migraines from the beginning of March through May. I have suffered from these since I was 15. I have not had one headache since the Verapamil. I wasn’t suffering from migraines daily though when the dizziness started. i only get migraines in the spring time. I never really had an aura. I never dreamed in a million years that Verapamil would solve the cluster migraine issue as well.
My symptoms were: “spongewalking” feeling, general dizziness 24/7, heavy headed feeling, ear pressure, fatigue, brief vertigo spells, elevator/dropping feelings, motion sensitivity, light sensitivity, I felt better driving but hated stopping at stop signs and being still in the car, a rocking sensation, extreme anxiety with all this. I was pretty much house bound. I was frustrated and sad.
After 2 1/2 - 3 months on the Verapamil, I noticed I started having decent days, then good days, then even better days. The first symptom that went away was the full/heavy headed feeling and ear pressure. I then noticed the rocking feeling was completely gone. The general dizziness actually left some days. I am still alittle light sensitive but not like i was, I have always been though. I have not had any severe vertigo spells since. I have my life back pretty much. The anxiety lessens as the symptoms go away. Trust me on this one.
But…I noticed weather is a huge trigger for me. Somedays I do get a general dizzy feeling but it is not as intense. I get occasional elevator/drop feelings, but briefly, somedays not at all. I get head pressure with weather changes. I don’t have to really lay down at all with the dizziness I get now though. I get 90-95% and sometimes 100% days. Today I am at about 90%, it is stormy here.
Side effects: I get tired about an hour after taking the Verapamil at night. I was told to take it before bedtime, so that is okay. I take it around 10:00 every night. I never really had the constipation side effect, maybe alittle at first. I just drank more water and ate more fruits and veggies. Nothing to complain about though. The first week or so on it, I had a hard time falling asleep. I think i was just so wired up about starting the med, that I did it to myself and blamed the Verapamil. I gradually increased it and that made all the difference in the world, I think anyways. I have no stomach issues whatsoever. That is why I love this med, little to no side effects. I know I am going to be scared to get off this when the time comes. Dr. Hain said to stay on it for 2-3 years. This is the only med I take plus vitamins.
I wish this med would work for everyone. It is always worth a try. Just be sure to give it time to work.